easy child-daughter started Risperidone(Risperdal) last night. It was the first night that she slept well. Today, she's really groggy. What I read says that this should go away in a few days. Any body with experience?? How long does the groggy feeling last?? Thanks!
My difficult child#2 takes Risperdal. Makes him sleepy at night, but doesn't have a problem in the morning. What he did have a problem with from Risperdal was weight gain...Did you call the doctor's office? Or even try calling the Pharmacist...
My difficult child started taking risperdal about 6 months ago. He takes it at night. I have not noticed him being tired. His muscles have always worn out quickly if he has been doing something active but I would have to say that the risperdal has not made him sleepy or tired.
My difficult child took Risperdal for several years. I recall that when he first started taking it it made him very sleepy, but after just a few days (maybe a week), his system adjusted. It helped him immensely with aggression. Yes, there was some weight gain, but it wasn't significant.
We had both boys on risperdal. difficult child 1 was the oldest and the biggest. He was first prescribed quarter of a tablet morning and evening. He was home-schooled at the time. He took the morning tablet and fifteen minutes later was back in bed fast asleep. I tried to get him up and he was willing to get up and do his work, he just couldn't keep awake. When he took it in the evenings we had to move the time back to bedtime, because otherwise he wouldn't finish his bedtime routine before he fell asleep for the night.
And it didn't stop, it didn't taper off. After a couple of weeks we took difficult child 1 off the morning dose, which meant he was getting quarter of a tablet only, each night. He slept like a log, was even difficult to rouse next morning. He had been about 35 Kg at 16 and within six months he weighed 70 Kg. We kept him on it another six months and finally took him off it - it was costing us big bucks and we saw not enough improvement anyway. When we took difficult child 1 off the risperdal he lost about 25 Kg over the next 6-12 months, but he'd done some growing and is now fuller in the chest, taller and more muscular (teen hormones finally doing their job). I think he's about 60 Kg now, very lean and wiry but not skinny like his brother. No spare fat, built like a fencer.
difficult child 3, on the other hand, was not sedated at all on risperdal. He was taking three quarters of a tablet from about six years of age in two doses, morning and evening. He weighed about 20 Kg and seemed to gain at about the normal rate - maybe he gained a little more, but only to the point where people stopped commenting on how skinny he was. It did seem to 'smooth out' his anxiety a little, but when he transferred to home schooling it was much less a problem. But it WAS costing; there seemed to be not a great deal of benefit and I figured, who give him medication if it's not really justified? We took him off it to see if he could cope; and he could. He didn't seem to be more wakeful (which difficult child 1 was, off the risperdal) but he DID lose weight when he came off it, which worried his doctor. difficult child 3 is now 35 Kg at 13 years old - skinny rabbit with bones sticking out - but otherwise doing OK.
So even in the same family, we've had considerable variation.
Thanks for the replies. Today is the second day daughter has been on the medicine. She's still tired today, but not like yesterday. At least she's remained awake all morning. I'm hoping that she keeps improving. She does have a phone appointment with the doctor on Friday and a visit in three weeks. Both, to she how she's doing on the medicine.
When my son was on it for a couple months, he gained over 20 pounds. I am not sure on the sleepiness in that he was in treatment at the time. I didn't see any changes in my son on the medication except for weight gain.
My difficult child has been on and off this medication since he was 12. I know when we would either start it or do an increase it was at least a week before he wasn't really tired. This medication has been a life saver for us. We had to stop it for it for awhile because of the weight gain. He is back on it now, and is doing well but again we do have some issues with weight gain.